MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA BEARING IMPLANT SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA BEARING IMPLANT SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-513-BE12
Health Effect - Clinical Codes Swelling (2091); Fluid Discharge (2686)
Date of Event 02/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.The device history record review revealed nothing relevant to the event.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a patient that she had undergone a left tka procedure on (b)(6) 2015.Patient states that almost immediately after the surgery, within weeks, the patient began to have problems with swelling which required draining several times.Patient states therapy was very difficult with her joint continually popping out of place and she was experiencing a popping sound.Patient sought a second opinion and the second surgeon concluded that the joint was loose and would need to be replaced.Surgeon recommended waiting a year from original surgery to allow her body to heal.On (b)(6) 2016 patient underwent a revision left tka procedure at a different facility, performed by the second opinion surgeon.During the revision surgery the new surgeon explanted the following arthrex products: tibial tray, ar-503-ttte, lot 1191338 ((b)(4)), femoral implant, ar-516-4l, lot 108761334 ((b)(4)), bearing implant, ar-513-be12, lot 113601433 ((b)(4)) and patella implant, ar-504-psc9, lot 113601324 ((b)(4)).The new surgeon completed the procedure using another manufacturer's product.Patient had called the fda and was instructed to contact arthrex to report the revision surgery.Medical records dated 9/25/15 (last visit with original surgeon) noted: at time patient was 8 months post op left tkr with patella subluxation that developed 5 months post op.It was noted there was no history of any trauma.Patient had mild effusion of the left knee but no pain with flexion or extension.Also noted was that the patella relocated with active extension from flexion and remains located with motion with lateral patella pressure.Patient was noted to have clinical patella subluxation.Was able to ambulate reasonably well.At time of visit patient was to try a knee sleeve with patella buttress and be re-evaluated in three months.Patient has been asked to provide medical records from second surgeon as well as x-rays from second surgeon and operative reports for both surgeries.

Brand Name
IBALANCE TKA BEARING IMPLANT SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6259670
Report Number1220246-2016-00607
Device Sequence Number955598
Product Code JWH
UDI-Device Identifier00888867107274
UDI-Public00888867107274
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Catalogue NumberAR-513-BE12
Device Lot Number113601433
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2016
Initial Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR